MAUDE Adverse Event Report: ARTHREX, INC. DBL LOADED 4.75MM BC SWVLK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. DBL LOADED 4.75MM BC SWVLK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number DBL LOADED 4.75MM BC SWVLK
Health Effect - Clinical Codes Pain (1994); Numbness (2415); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On 10/18/2022, it was reported by medwatch via email that an ar-2324bct-2 biocomposite swivelock anchor was implanted in a patient in the year 2020.The patient bent over and a pop in the shoulder was heard followed by a shooting pain down the arm.Patient could not move the arm or feel two fingers for five weeks.An mri was performed two week later, which confirmed that the anchor had shattered in the shoulder.The anchor had broken into four pieces and were removed during a revision surgery on (b)(6) 2021.For over a year, after revision surgery, patient still experiences pain in the shoulder and still cannot feel two fingers.Patient was referred to see a hand doctor for the numbness in the fingers and it was determined that the broken anchor had caused brachial plexus injury, which developed into thoracic outlet syndrome.A thoracic surgeon confirmed the diagnosis.Patient is back to physical therapy and is facing another surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.

Brand Name
DBL LOADED 4.75MM BC SWVLK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15743259
Report Number1220246-2022-05706
Device Sequence Number5850493
Product Code MAI
UDI-Device Identifier00888867251236
UDI-Public00888867251236
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberDBL LOADED 4.75MM BC SWVLK
Device Catalogue NumberAR-2324BCT-2
Device Lot Number10886414
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Initial Report FDA Received Date11/07/2022
Date Device Manufactured04/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown